Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 284, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 5:08 PM CDT for Zavala County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 5:08 PM CDT (22:08 UTC)
- Expired
- Jul 3, 2007, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1695 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 032210 FFWEWX TXC507-040115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 PM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY... BATESVILLE... * UNTIL 815 PM CDT * AT 459 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. RAINFALL RATES OF 3 TO 4 INCHES AN HOUR WERE ESTIMATED BY RADAR ACROSS THE NORTHEAST CORNER OF THE COUNTY...ALONG FM 187. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2865 10007 2864 9943 2905 9943 2905 10007 $$
3 follow-up statements
000 WGUS74 KEWX 032221 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 PM CDT TUE JUL 3 2007 TXC507-040115- ZAVALA TX- 519 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR ZAVALA COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RAINFALL RATES WERE ESTIMATED AT 3 TO 4 INCHES ALONG FM 187 NORTHEAST OF BATESVILLE. LITTLE MOVEMENT WAS INDICATED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA VISTA... CRYSTAL CITY AND BATESVILLE. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2865 10007 2864 9943 2905 9943 2905 10007 $$
000 WGUS74 KEWX 032346 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 646 PM CDT TUE JUL 3 2007 TXC507-040115- ZAVALA TX- 646 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR ZAVALA COUNTY... AT 638 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS ZAVALA COUNTY. HOWEVER RUNOFF FROM EARLIER RAINS MAY STILL PRODUCE FLASH FLOODING. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2865 10007 2864 9943 2905 9943 2905 10007 $$
000 WGUS74 KEWX 040055 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CDT TUE JUL 3 2007 TXC507-040115- ZAVALA TX- 754 PM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR ZAVALA COUNTY... AT 746 PM CDT...LIGHT TO MODERATE RAIN CONTINUES ACROSS EASTERN ZAVALA COUNTY. RUNOFF FROM EARLIER HEAVY RAINS MAY STILL CAUSE FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA PRYOR AND BATESVILLE LAT...LON 2865 10007 2864 9943 2905 9943 2905 10007 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:07 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 3, 3:07 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 307 PM CDT TUE JUL 3 2007 .DISCUSSION...FLASH FLOOD WATCH EXTENDED UNTIL 6 PM CDT WEDNESDAY. MODELS MIGRATE THE SEMI-TROPICAL UPPER LOW SOUTH ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TONIGHT AND IT WILL LIKELY STALL ALONG THE LOWER RIO GRANDE PLAINS AREA WEDNESDAY INTO WEDNESDAY NIGHT. OUR SOUTHWEST COUNTY WARNING AREA (CWA) WILL BE IN CLOSE PROXIMITY TO THE UPPER LOW AS IT STALLS, THUS HEAVY RAINS MAY DEVELOP LATE TONIGHT ACROSS THE SOUTHWEST CWA UNDER THE UPPER LOW. IN ADDITION..A SECONDARY MAXIMA OF HEAVY RAINS WILL LIKELY DEVELOP OVERNIGHT AND INTO THE DAY WEDNESDAY AS THE LOW LEVEL JET REFORMS OVER THE EASTERN THIRD OF THE CWA AND THEN ENCOUNTERS LIFT ALONG THE ESCARPMENT. GENERAL WIDESPREAD 1 TO 3 INCH AMOUNTS CAN BE EXPECTED WITH LOCALIZED TOTALS UP TO 8 INCHES THROUGH WEDNESDAY. ANOTHER BOUT OF EXCESSIVE RAINS MAY OCCUR TOMORROW NIGHT OVER OUR SOUTHWEST CWA AS THE LOWS MEANDERS SLOWLY NORTHWARD. THE RAINS WILL LESSEN (IN AREAL COVERAGE) FINALLY LATE THURSDAY INTO FRIDAY AS THE LOW MOVES NORTHWEST OF THE CWA AROUND A BUILDING BERMUDA RIDGE TO THE EAST. WIDELY SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ARE FORECAST THIS WEEKEND INTO EARLY NEXT WEEK WITH MOIST GROUND CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 81 73 85 74 / 80 80 70 50 40 AUSTIN BERGSTROM INTL AIRPORT 71 82 72 86 73 / 80 80 70 50 40 DEL RIO INTL AIRPORT 74 89 75 88 73 / 60 60 70 60 60 SAN ANTONIO INTL AIRPORT 72 86 73 85 74 / 80 80 80 50 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 02/25
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-042000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 259 PM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
In the hours before
Local storm report, Jul 3, 3:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY RAIN 3 N GEORGETOWN 30.69N 97.69W
07/03/2007 M3.43 INCH WILLIAMSON TX AWOS
3.43 INCHES OF RAIN RECORDED BY THE AWOS AT GEORGETOWN
MUNICIPAL AIRPORT SINCE 1115 AM.
0305 PM FLASH FLOOD 5 N GEORGETOWN 30.72N 97.69W
07/03/2007 WILLIAMSON TX EMERGENCY MNGR
4 FEET OF WATER OVER SOME LOW WATER CROSSINGS AND
RESIDENTIAL STREETS IN THE BERRY CREEK SUBDIVISION.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:00 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 5:33 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 3, 2:04 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Llano | 3 hr |
| Jul 3, 2:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 3, 2:27 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 3, 2:30 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 3, 3:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 3, 3:16 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 3:36 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Kinney, Medina, Uvalde | 3 hr |
| Jul 3, 3:54 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 3, 6:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 3, 6:44 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jul 3, 6:51 PM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.